MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER
Model Number SFR3-6-40-10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for analysis.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.Per the solitaire platinum's instructions for use (ifu): for vessel safety, do not perform more than three recovery attempts in the same vessel using solitaire¿ platinum revascularization devices.For device safety, do not use each solitaire¿ platinum revascularization device for more than two flow restoration recoveries.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the physician made multiple attempts to remove a hard clot, with it stated that on the fourth attempt the solitaire device encountered tension when pulling toward the terminus, and the device detaching as the physician continued to pull.As a result the device was implanted in the ica.The patient was undergoing surgery for treatment of an ischemic stroke in the left ica.The devices were prepared as indicated per the ifu.It was noted that the vessel was not tortuous.There was no stenosis proximal to the thrombus site, and the pushwire was not torqued during the procedure.2 passes were made using the stent.

Brand Name
SOLITAIRE FR3
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8628969
Report Number2029214-2019-00473
Device Sequence Number19397317
Product Code NRY
UDI-Device Identifier00847536034044
UDI-Public00847536034044
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K160641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2021
Device Model NumberSFR3-6-40-10
Device Lot NumberA776372
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2019
Initial Report FDA Received Date05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age89 YR